MAUDE Adverse Event Report: SEASPINE INC. NEWPORT SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. NEWPORT SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 91-8206
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the review of the dhr for lot mw04927a, it was concluded that the product was inspected and accepted for use by the quality control department on 10/26/2009 and met all specified parameters of the receiving inspection report with no associated nonconformance specific to the product issue.The device was visually inspected and confirmed to have experienced fracturing at the distal tip.The root cause was unable to be determined, however, could be the result of excessive force within the surgical setting, repetitive use, or consequential handling outside the surgical setting.The device is part of loaner sets that are subject to handling and multiple sterilization cycles after distribution into the field.This lot was released into the field in 2009, which indicates a significant period of use.
 
Event or Problem Description
On (b)(6) 2018, the patient underwent a one level tlif procedure with the newport system.During the procedure, a piece of the distal tip of the large dilator broke off in-situ.The incision was explored thoroughly but the broken piece was unable to be located.It was indicated that the broken piece could have fallen off the field, been suctioned up or fragments could have remained within the patient's soft tissue.The surgery was successfully completed with a back-up dilator and a revision surgery was not planned.No further event information is available.

Brand Name
NEWPORT SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key8241917
Report Number3012120772-2019-00001
Device Sequence Number14023167
Product Code NKB
UDI-Device Identifier10889981083120
UDI-Public10889981083120
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K083089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number91-8206
Device Lot NumberMW04927A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2018
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1